Alert archive / California / High Wind Warnings in 2020
High Wind Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Dec 7, 2020, 4:30 AM PST for 4 counties in California. It took effect at Dec 7, 2020, 6:00 PM PST. It was in force for 19 hr. 35 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 7, 2020, 4:30 AM PST (12:30 UTC)
- In effect from
- Dec 7, 2020, 6:00 PM PST
- Expired
- Dec 8, 2020, 1:12 PM PST
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 6:30 PM PST | NON-TSTM WND GST 81 | 7 E Valley Center, CA | MESONET STATION HHCSD HELLHOLE CANYON (SDGE). |
| Dec 7, 6:30 PM PST | NON-TSTM WND GST 82 | 7 E Valley Center, CA | MESONET STATION HHCSD HELLHOLE CANYON (SDGE). |
| Dec 7, 7:00 PM PST | NON-TSTM WND GST 57 | 2 N Alpine, CA | MESONET STATION AVYSD ANDERSON VALLEY (SDGE). |
| Dec 7, 8:10 PM PST | NON-TSTM WND GST 59 | 2 Sw Idyllwild, CA | MESONET STATION SE092 IDYLLWILD WEST RIDGE 1 (SCE092). |
| Dec 7, 8:20 PM PST | NON-TSTM WND GST 57 | 2 E Mountain Center, CA | MESONET STATION SE375 KEEN RIDGE (SCE375). |
| Dec 7, 8:30 PM PST | NON-TSTM WND GST 55 | 7 Ene Alpine, CA | MESONET STATION NDCSD NORTH DESCANSO (SDGE). |
| Dec 7, 8:30 PM PST | NON-TSTM WND GST 58 | 4 Wsw Santa Ysabel, CA | MESONET STATION WCKSD WITCH CREEK (SDGE). |
| Dec 7, 8:40 PM PST | NON-TSTM WND GST 55 | 4 E Yucaipa, CA | MESONET STATION SE085 PIGSAH PEAK (SCE085). |
| Dec 7, 8:50 PM PST | NON-TSTM WND GST 55 | 5 Ene Alpine, CA | MESONET STATION VGDSD VIEJAS GRADE (SDGE). |
| Dec 7, 9:10 PM PST | NON-TSTM WND GST 58 | 3 Sw Santa Ysabel, CA | MESONET STATION DYESD DYE MOUNTAIN (SDGE). |
| Dec 7, 10:03 PM PST | NON-TSTM WND GST 65 | 13 Sw La Quinta, CA | MESONET STATION HP003 TORO PEAK (HPWREN). |
| Dec 7, 10:03 PM PST | NON-TSTM WND GST 69 | 13 Sw La Quinta, CA | MESONET STATION HP003 TORO PEAK (HPWREN). |
| Dec 7, 10:05 PM PST | NON-TSTM WND GST 68 | 3 Wnw Palomar Mountain, CA | MESONET STATION HP014 BOUCHER HILL (HPWREN). |
| Dec 7, 10:05 PM PST | NON-TSTM WND GST 70 | 3 Wnw Palomar Mountain, CA | MESONET STATION HP014 BOUCHER HILL (HPWREN). |
| Dec 7, 10:14 PM PST | NON-TSTM WND GST 57 | 5 S Banning, CA | MESONET STATION POPC1 POPPET FLATS RAWS. |
| Dec 7, 10:15 PM PST | NON-TSTM WND GST 65 | 3 S Crestline, CA | MESONET STATION HF008 MARSHALL PEAK (SDHGPA). |
| Dec 7, 10:17 PM PST | NON-TSTM WND GST 57 | 1 Ne Mountain Center, CA | MESONET STATION KNWC1 SAN MARCOS 3. |
| Dec 7, 10:20 PM PST | NON-TSTM WND GST 55 | 3 S Palomar Mountain, CA | MESONET STATION POMSD POOMACHA (SDGE). |
| Dec 7, 10:20 PM PST | NON-TSTM WND GST 62 | 3 Ssw Banning, CA | MESONET STATION SE700 BANNING (SCE700). |
| Dec 7, 11:00 PM PST | NON-TSTM WND GST 62 | 2 N Santa Ysabel, CA | MESONET STATION SYRSD SANTA YSABEL RANCH (SDGE). |
| Dec 7, 11:13 PM PST | NON-TSTM WND GST 61 | 4 Nnw Banning, CA | MESONET STATION BNJC1 BANNING RAWS. |
| Dec 8, 12:00 AM PST | NON-TSTM WND GST 60 | 1 Nnw Idyllwild, CA | MESONET STATION FW6883 PINE COVE ROCKY POINT. |
| Dec 8, 12:30 AM PST | NON-TSTM WND GST 62 | 3 S Crestline, CA | MESONET STATION HF008 MARSHALL PEAK (SDHGPA). |
| Dec 8, 1:30 AM PST | NON-TSTM WND GST 57 | 3 Ssw Banning, CA | MESONET STATION SE700 BANNING (SCE700). |
| Dec 8, 2:13 AM PST | NON-TSTM WND GST 56 | 4 Nnw Banning, CA | MESONET STATION BNJC1 BANNING RAWS. |
| Dec 8, 2:14 AM PST | NON-TSTM WND GST 61 | 5 Wsw Dulzura, CA | MESONET STATION OTYC1 OTAY MOUNTAIN RAWS. |
| Dec 8, 3:30 AM PST | NON-TSTM WND GST 57 | 7 Nw Mt Laguna, CA | MESONET STATION HF002 LAGUNA LAUNCH (SDHGPA). |
| Dec 8, 4:00 AM PST | NON-TSTM WND DMG | 7 S Julian, CA | 4 INCH DIAMETER TREE LIMB DOWN OFF OF A HEALTHY CEDAR TREE. TIME ESTIMATED. |
| Dec 8, 4:43 AM PST | NON-TSTM WND GST 56 | 6 N Dulzura, CA | MESONET STATION HP002 LYONS PEAK (HPWREN). |
| Dec 8, 5:55 AM PST | NON-TSTM WND GST 65 | 9 Wnw Santa Ysabel, CA | MESONET STATION HP016 BIG BLACK MOUNTAIN (HPWREN). |
| Dec 8, 8:15 AM PST | NON-TSTM WND GST 65 | 5 Wnw Palomar Mountain, CA | MESONET STATION HF001 PALOMAR MTN LAUNCH (SDHGPA). |
| Dec 8, 8:20 AM PST | NON-TSTM WND GST 71 | 9 Ssw Julian, CA | MESONET STATION SILSD SILL HILL (SDGE). |
| Dec 8, 8:55 AM PST | NON-TSTM WND GST 77 | 9 Wnw Santa Ysabel, CA | MESONET STATION HP016 BIG BLACK MOUNTAIN (HPWREN). |
| Dec 8, 8:55 AM PST | NON-TSTM WND GST 80 | 9 Wnw Santa Ysabel, CA | MESONET STATION HP016 BIG BLACK MOUNTAIN (HPWREN). |
| Dec 8, 10:51 AM PST | NON-TSTM WND GST 65 | 8 Ene Orange, CA | MESONET STATION FRCC1 FREMONT CANYON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4057 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983 WWUS76 KSGX 071230 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 430 AM PST Mon Dec 7 2020 CAZ055-057-072315- /O.UPG.KSGX.HW.A.0008.201207T2000Z-201208T2000Z/ /O.NEW.KSGX.HW.W.0011.201208T0200Z-201208T2000Z/ San Bernardino County Mountains-Santa Ana Mountains and Foothills- Including the cities of Crestline and Running Springs 430 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains and Santa Ana Mountains and Foothills. * WHEN...From 6 PM this evening to noon PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-072315- /O.UPG.KSGX.HW.A.0008.201208T0200Z-201209T0200Z/ /O.NEW.KSGX.HW.W.0011.201208T0200Z-201208T2000Z/ Riverside County Mountains- Including the city of Idyllwild-Pine Cove 430 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON PST TUESDAY... * WHAT...Northeast winds 30 to 40 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains. * WHEN...From 6 PM this evening to noon PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-072315- /O.UPG.KSGX.HW.A.0008.201208T0200Z-201209T0200Z/ /O.NEW.KSGX.HW.W.0011.201208T0600Z-201209T0200Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 430 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST TUESDAY... * WHAT...East winds 30 to 40 mph with gusts to 65 mph expected. * WHERE...San Diego County Mountains. * WHEN...From 10 PM this evening to 6 PM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-065-554-072315- /O.NEW.KSGX.HW.W.0011.201208T0200Z-201208T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Rancho Cucamonga, Banning, Anaheim, Orange, and Mission Viejo 430 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 60 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 6 PM this evening to noon PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected below the Cajon Pass and below the San Gorgonio Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-072315- /O.NEW.KSGX.HW.W.0011.201208T0600Z-201209T0200Z/ San Diego County Valleys- 430 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST TUESDAY... * WHAT...East winds 30 to 40 mph with gusts to 65 mph expected. * WHERE...San Diego County Valleys. * WHEN...From 10 PM this evening to 6 PM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds will be in the inland valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
4 follow-up statements
464 WWUS76 KSGX 072146 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 146 PM PST Mon Dec 7 2020 CAZ048-055>057-065-554-080645- /O.CON.KSGX.HW.W.0011.201208T0200Z-201208T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Rancho Cucamonga, Crestline, Running Springs, Idyllwild-Pine Cove, Banning, Anaheim, Orange, and Mission Viejo 146 PM PST Mon Dec 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph expected. Localized gusts to 60 mph below the Cajon Pass and San Gorgonio Pass. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 6 PM this evening to noon PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-058-080645- /O.CON.KSGX.HW.W.0011.201208T0600Z-201209T0200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Julian and Pine Valley 146 PM PST Mon Dec 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST TUESDAY... * WHAT...East winds 20 to 40 mph with gusts to 50 mph expected. Localized gusts to 70 mph in the backcountry. * WHERE...San Diego County mountains and valleys. * WHEN...From 10 PM this evening to 6 PM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
910 WWUS76 KSGX 080502 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 902 PM PST Mon Dec 7 2020 CAZ048-055>057-065-554-081415- /O.CON.KSGX.HW.W.0011.000000T0000Z-201208T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Rancho Cucamonga, Crestline, Running Springs, Idyllwild-Pine Cove, Banning, Anaheim, Orange, and Mission Viejo 902 PM PST Mon Dec 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph expected. Localized gusts to 60 mph below the Cajon and San Gorgonio Passes, and the Santa Ana Mountain canyons. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...Through noon PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest wind gusts will be in the mountains and along the coastal foothills PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ050-058-081415- /O.CON.KSGX.HW.W.0011.201208T0600Z-201209T0200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Julian and Pine Valley 902 PM PST Mon Dec 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... * WHAT...East winds 20 to 40 mph with gusts to 50 mph expected. Localized gusts to 70 to 80 mph in the most wind-prone areas of the coastal slopes and foothills. * WHERE...San Diego County mountains and valleys. * WHEN...Through 6 PM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
541 WWUS76 KSGX 081018 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 218 AM PST Tue Dec 8 2020 CAZ050-058-082000- /O.EXT.KSGX.HW.W.0011.000000T0000Z-201209T0000Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Julian and Pine Valley 218 AM PST Tue Dec 8 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...East winds 30 to 40 mph with gusts to 60 mph. Isolated gusts to 70 mph. * WHERE...Mountains and inland valleys of San Diego County. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds will be along the coastal slopes of the mountains into the inland valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ048-055>057-065-554-082000- /O.CON.KSGX.HW.W.0011.000000T0000Z-201208T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of San Bernardino, Fontana, Rancho Cucamonga, Crestline, Running Springs, Idyllwild-Pine Cove, Banning, Anaheim, Orange, and Mission Viejo 218 AM PST Tue Dec 8 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph. * WHERE...Coastal slopes of the mountains of San Bernardino, Riverside, and Orange Counties, the Inland Empire, inland Orange County, and San Gorgonio Pass. * WHEN...Until noon PST today. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds will be near the coastal slopes of the mountains and in the Inland Empire below the Cajon and San Gorgonio Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
181 WWUS76 KSGX 082112 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 112 PM PST Tue Dec 8 2020 CAZ050-058-082215- /O.CAN.KSGX.HW.W.0011.000000T0000Z-201209T0000Z/ San Diego County Valleys-San Diego County Mountains- 112 PM PST Tue Dec 8 2020 ...HIGH WIND WARNING IS CANCELLED... Winds continue to subside across the area. Wind gusts of up to 40 mph will continue through this evening, but strong and damaging winds are not longer expected. Therefore, the High Wind Warning has been cancelled. $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 6, 9:30 PM PST, 7 hours earlier.
Area forecast discussion, Dec 6, 9:30 PM PST, 7 hours before
Area Forecast Discussion
National Weather Service San Diego CA
930 PM PST Sun Dec 6 2020
.SYNOPSIS...
Santa Ana winds will impact the area Monday and Tuesday, strongest
Monday night through Tuesday in the mountains, foothills and
valleys. Tuesday and Wednesday will be warm with above average
temperatures. Thursday and Friday will be a little cooler with the
return of a shallow marine layer, but still warmer than normal.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Just a few high clouds over SoCal this evening with an isolated spot
or two of fog or low clouds over the coastal waters. Dewpoints have
jumped along the coast and some light fog has been reported near
Oceanside. Winds were mostly light as the offshore sfc pressure
gradient slowly strengthened. In terms of forecast changes...A small
adjustment was made for winds with new model data, and some patchy
fog has been added to the coastal areas of San Diego County
overnight. If it does materialize, it should not last long as the
offshore gradient strengthens tomorrow morning.
From previous discussion...
The 500 mb pattern with this Santa Ana is unusual. It is not common
to have a trough diving south across SoCal and stalling out as a
deep closed low over the ocean. This adds a little more uncertainty
to the timing, the wind speeds and just where the winds will
surface.
The models this morning are projecting a stronger wind event than
previous runs, especially in San Diego County. There is strong upper
support with this cold system, with 50 kt 850 mb winds in SoCal
associated with the circulation around a cold 561 dm closed upper
low that stalls out west of northern Baja Tuesday morning. These
east winds will crest the mountain ridges and flow down the western
slopes into the foothills and eastern valleys. Based on the recent
data, wind gusts to 70 mph are possible in the back county,
especially in the east-west transverse ranges of San Diego and
Riverside Counties. In collaboration with Oxnard and others, a High
Wind Watch was issued for the mountains due to the elevated threat
for high winds. The watch runs from Noon Monday to Noon Tuesday in
the SBD and ORA County mtns, and from 6 PM Monday to 6 PM Tuesday
for RIV and SAN County mtns.
This colder system might have a greater potential for the winds to
lower farther into the San Diego Valley and parts of the Inland
Empire, and especially in the eastern valleys. Sustained winds 20 to
30 mph with gusts to 55 mph are possible from Monday night through
late Tuesday afternoon. It'll be a windy day in these valley
areas.
In addition to the winds, the RH will be very low and this Santa Ana
necessitated yet another Red Flag Warning.
Mid and high level moisture will increase tonight and Monday as an
upper trough over Oregon digs south across California before
stalling off the coast of northern Baja Monday night. This moisture
will result in mid and high level clouds and a small increase in
PWATs Monday, but surface RH increases will be modest and not too
significant.
Temperatures: Monday will be cooler day in the deserts, mountains
and inland valleys as the surge of cold air moves in from the north.
Tuesday and Wednesday will be warmer, especially west of the
mountains with downslope warming raising high temps into the 80s in
some spots.
Thursday and Friday: A weak trough passes by to the north bringing
weaker offshore gradients and perhaps some weak onshore flow and
some cooling. Later in the week the ensembles show a another
offshore/Santa Ana type pattern, but the model spread is too large
to project its strength.
&&
.AVIATION...
0670500Z...BKN high clouds at/above 20000 ft MSL with unrestricted
vis will continue through Monday.
East to northeast winds will strengthen along mountain slopes and
below passes after 12Z Monday, with local gusts 35-40 kts and strong
up/downdrafts west of the mtns. The winds increase further Monday
evening, esp aft 02z, with gusts 45-55 kts at times, continuing into
Tuesday. Gusts at the terminal sites will not be as strong, although
gusts to 40 kts will be slightly possible at KONT, but likely to see
gusts to 30 kts. There also could be patchy blowing dust west of the
mountains, with visibility restrictions as low as 1 SM at times in
isolated spots.
&&
.MARINE...
No marine concerns through Monday. A long-period WNW swell will
likely bring combined seas around 10 feet in the outer waters Tue
and Wed, mainly south of San Clemente Island.
&&
.BEACHES...
A long-period WNW swell of 8-10 ft from 290 degrees in the outer
waters will likely bring high surf Tue/Wed. Surf is expected to be 4-
6 ft at Orange County beaches and 5-8 ft at San Diego County
beaches. Isolated sets up to 10-12 ft are possible at select spots
from La Jolla southward. There will be strong rip currents and
dangerous swimming conditions during that time. Swell and surf will
gradually subside Wednesday eve through Thursday. A Beach Hazards
Statement has been issued and a High Surf Advisory may be necessary.
&&
.FIRE WEATHER...
Santa Ana winds start to pick up Monday morning, but Red Flag
conditions will not be too widespread due to the 20-30 percent RH.
The fire weather threat increases and spreads into the southern
areas in the afternoon, and is most widespread Monday night through
Tuesday when the winds will be strongest and the RH falls further.
Wind gusts from 40 to 60 mph are expected in most mountain and
foothill areas, but the strongest winds will likely be in San Diego
County and Riverside County where gusts to 70 mph will increase in
the back country and the RH drops below 15 percent. This will be the
time of the most impactful Red Flag conditions.
Winds begin to diminish Tuesday evening, but moderate offshore winds
will continue into Wednesday morning. Onshore flow will briefly
return Thursday and Friday for cooler days and modest RH recovery.
&&
.SKYWARN...
Skywarn activation will not be needed, but reports of wind damage or
measured winds gusts on Monday and Tuesday are welcome.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 4 AM Monday to 10 PM PST Tuesday for
Orange County Inland Areas-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San
Bernardino National Forest-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger
Districts Of The San Bernardino National Forest-San
Bernardino and Riverside County Valleys -The Inland Empire-
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-San Gorgonio Pass Near Banning-
Santa Ana Mountains-Including The Trabuco Ranger District
of the Cleveland National Forest.
High Wind Watch from Monday evening through Tuesday afternoon
for Riverside County Mountains-San Diego County Mountains.
High Wind Watch from Monday afternoon through Tuesday morning
for San Bernardino County Mountains-Santa Ana Mountains and
Foothills.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...10/Moede
AVIATION/MARINE/BEACHES...JMBThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 1:49 AM PST | High Surf Advisory | SGX | Orange, San Diego | 72 hr |
Nearby
High Wind Warnings in California, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.